Skip to the main content

Other

Drug-induced subacute cutaneous lupus erythematosus caused by topical beta blocker - timolol

Monika Bilewicz-Stebel orcid id orcid.org/0000-0001-8107-5917 ; Department of Internal Medicine, Dermatology and Allergology, Zabrze; School of Public Health, Medical University of Silesia in Katowice, Poland
Bartosz Miziołek ; Department of Dermatology, Andrzej Mielecki Silesian Independent Public Clinical Hospital in Katowice, Poland
Beata Bergler-Czop orcid id orcid.org/0000-0003-3788-5984 ; Department of Dermatology, School of Medicine in Katowice, Medical University of Silesia in Katowice, Poland
Anna Stańkowska ; Department of Dermatology, Andrzej Mielecki Silesian Independent Public Clinical Hospital in Katowice, Poland


Full text: english PDF 133 Kb

page 44-44

downloads: 334

cite


Abstract

Drug-induced lupus erythematosus (DI-LE) is an autoimmune condition secondary to a recent pharmacological intervention. There are no established specific diagnostic criteria for DI-LE, and the disease is recognized based on the medical history of the patient. Typically, the onset is closely related to a recent drug exposure, and the disease terminates after discontinuation of the inducing factor. The most frequent form of DI-LE is drug-induced subacute cutaneous lupus erythematosus (DI-SCLE). There has been an increasing number of drugs which are suspected to provoke SCLE lesions. Previously, systemic beta-blockers (antiarrhythmics and antihypertensives) were shown to be inducing factors of SCLE, however data regarding its topical usage are lacking in the literature. We present the case of a 78-year-old woman who developed annular polycyclic erythema in sun-exposed areas of the skin, four weeks after an initiation of topical timolol treatment of glaucoma. A resolution of cutaneous manifestations within only a few weeks after a cessation of the agent confirmed a clinical suspicion of drug-induced SCLE.


Keywords

Hrčak ID:

199817

URI

https://hrcak.srce.hr/199817

Visits: 620 *